Apr 19, 2008
Diagnosed HIV 1984, t-cells 300, V/load 500, DDI, 3TC, Atazanavir and I have little or no recognisable body or facial wasting. But I also take supplements of Ascorbic Acid, primrose oil, fish oil and cannot exercise apart from walking becasue of prior to HIV, cardiomyopathy (HOCM). Are these supplements and a good diet the reason why I do not suffer from wasting as many do?
| Response from Mr. Vergel
You have not been exposed to AZT or D4T (Zerit), I am assuming. That may be the main reason why you do not have lipoatrophy. Protecting the mitochondria with antioxidants to prevent mitochondria toxicity induced by AZT or Zerit would be a reasonable hypothesis to prove, but no one has ever studied that besides tiny pilots with carnitine and some B vitamins. There is also a debate whether DDI can cause mitochondrial toxicity of fat cells, but I have not seen any conclusive evidence.
Also, there was a study recently that showed that some people may have a genetic advantage that protects them against lipoatrophy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Urine After Masturbation Worried I Have HIV
- Bloody Nose After Giving A Bj Worried I Have HIV
- Oral Ulcers After Swallowing Cum Sign Of HIV AIDS
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Testicular Pain After Oral Sex Worried I Have HIV
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.